Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 24, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 4, 2018, 8:59 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2018, 8:59 PM EDT (00:59 UTC)
- Expired
- May 5, 2018, 4:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
819 WHUS71 KCLE 050059 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 859 PM EDT Fri May 4 2018 LEZ146>149-050800- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-180505T0800Z/ /O.NEW.KCLE.SC.Y.0024.180505T0100Z-180505T0800Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 859 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 4 AM EDT Saturday. * WINDS...Southwest 15 to 25 knots diminishing to 5 to 15 knots. * WAVES...4 to 7 feet subsiding to 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ142>145-050200- /O.CAN.KCLE.SC.Y.0023.000000T0000Z-180505T0100Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 859 PM EDT Fri May 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds and waves have dropped below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 4, 7:26 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 4, 7:26 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
726 PM EDT Fri May 4 2018
.SYNOPSIS...
Low pressure will lift northeast from Michigan into Ontario
tonight. A trailing cold front will push through the region
early evening...followed by high pressure building in overnight
and into Saturday. A cold front will sink south from the upper
lakes Sunday Night bringing the next chance for showers.
&&
.NEAR TERM /THROUGH SATURDAY/...
High Impact weather ongoing. Severe thunderstorm watch through
7 PM. Wind advisory through 8 pm.
A northern and southern stream short wave will phase as it moves
northeast into Ontario this evening. This deepening system will
be supported by strong upper level jet. Meanwhile strong low/mid
level shear is supporting non-thunderstorm wind gusts around 40
to 50 mph. In convection winds could exceed 60 mph.
Wind gusts behind the departing low will remain between 40-50
mph as cooler air wraps into the region. Mixing behind the
surface low is not particularly deep, perhaps tapping into 35 to
45 knot winds around 950 MB suggesting we will maintain a short
window of 40 to 45 mph wind gusts especially near the
shoreline. Some models indicate a particularly strong core of
winds over the eastern lakeshore this evening which could
support non-thunderstorm winds near 60 mph. Believe the cooler
maritime air will help stabilize/reduce the mixing and keep
wind speeds within the wind advisory criteria (gusts up to 57
mph). Skies will clear quickly tonight from west to east. More
stable air will build in overnight with rapidly diminishing
winds after dark. Temperatures will fall into the upper 40s to
lower 50s.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Near zonal flow will set up with weak surface high pressure for
Saturday. Airmass will feel notably cooler with a 15 deg drop
in dew points despite temperatures reaching the upper 70s. By
Saturday night models are indicating a weak shortwave
development, though they are divergent on a track. The system
will be southeast of the area and at this time left the Saturday
Night timeframe dry given the uncertainty. Sunday will give way
to increased clouds as a cold front sinks southward from the
upper lakes.
Models continue to push next cold front across the area Sunday.
The GFS and ECMWF push the front through late Sunday afternoon,
with the front exiting the area Sunday evening. NAM is a little
faster and cooler, but since GFS has been consistent with
timing and it is close to ECMWF timing will go with GFS timing
for now. Since models have been consistent have bumped pops up
to likely. High pressure builds in quickly Sunday night and
remains over the Lower Lakes through mid week.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Large area of high pressure remains over the Lower Lakes through mid
week keeping the area dry with high temps in the 70s. Timing of
the next system differs slightly. The GFS moves the next system
into the area Wednesday night while the ECMWF is a little slower
holding off until early Thursday. For the forecast will go chance
pops Wednesday night with likely pops on Thursday. High pressure
builds in again quickly Thursday night so that next Friday looks dry
for now.
&&
.AVIATION /00Z Saturday THROUGH Wednesday/...
The cold front and associated convection have moved off to the
east and southeast leaving just some high clouds over the
region. It will take most of the night for these clouds to leave
the area. Much of Saturday will be partly cloudy. Moisture will
increase from the south tomorrow afternoon as another
disturbance moves up the Ohio Valley. The southern TAF sites
will likely have mid level cigs by the end of the period. Winds
have come down a lot and we will loose any gustiness the next
couple of hours. By daybreak winds will be light from the S or
SW.
OUTLOOK...Non-VFR may occur again Sunday into Sunday night in
showers.
&&
.MARINE...
Updated...Dropped gale and went with a small craft advisory.
Winds should be dropping quickly this evening so will take the
west end to 9pm and the central and east through 4am.
Original...Cold front near the Islands will sweep across
remainder of the lake next couple of hours. Winds increase to
gale force behind the front. Some storms in the line of
thunderstorms ahead of the front have produce winds in excess of
50kt. Severe thunderstorm watch 74 is in effect until 7PM EDT.
Winds will diminish quickly overnight as high pressure builds
in. Next small craft advisory will be needed Sunday afternoon
and night as next cold front moves across the lake, and winds
turn to the NW at 15 to 25 knots. Lake quiets down on Monday as
high pressure builds back over the lake.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Saturday for LEZ146>149.
Small Craft Advisory until 9 PM EDT this evening for
LEZ142>145.
&&
SYNOPSIS...Jamison
NEAR TERM...Jamison
SHORT TERM...DJB
LONG TERM...DJB
AVIATION...Kubina
MARINE...TKHazardous weather outlook, May 4, 2:55 PM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 255 PM EDT Fri May 4 2018 OHZ009-010-018-019-027>030-036-037-047-051900- Erie-Lorain-Seneca-Huron-Wyandot-Crawford-Richland-Ashland-Marion- Morrow-Knox- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ003-006>008-017-051900- Lucas-Wood-Ottawa-Sandusky-Hancock- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. OHZ011>014-020>023-031>033-038-089-PAZ001>003-051900- Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull- Wayne-Stark-Mahoning-Holmes-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 255 PM EDT Fri May 4 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ144-145-164-165-051900- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ142-143-162-163-051900- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ146>149-166>169-051900- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 74 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. LEZ061-051900- Lake Erie open waters from Ripley to Buffalo NY- 255 PM EDT Fri May 4 2018 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 4, 4:29 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
429 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND DMG 4 NE WALDO 40.50N 83.03W
05/04/2018 MARION OH TRAINED SPOTTER
12-16 DIAMETER TREE DOWN, LARGE TREE LIMBS DOWN. MEASURED
52 MPH WINDS.
&&
PSAUNDERLocal storm report, May 4, 5:16 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
516 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 2 E MANSFIELD 40.76N 82.49W
05/04/2018 RICHLAND OH LAW ENFORCEMENT
TREE BLOCKING ROAD ON ROUTE 430
&&
PSAUNDERLocal storm report, May 4, 5:33 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
533 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 WSW WOOSTER 40.81N 81.97W
05/04/2018 WAYNE OH LAW ENFORCEMENT
TREE DOWN
&&
PSAUNDERLocal storm report, May 4, 5:39 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
539 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 W DALTON 40.79N 81.76W
05/04/2018 WAYNE OH LAW ENFORCEMENT
TREE BRANCHES BROUGHT DOWN POWER LINES.
&&
PSAUNDERLocal storm report, May 4, 7:19 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
719 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND GST 3 SSE ROSSFORD 41.56N 83.53W
05/04/2018 M60.00 MPH WOOD OH ASOS
KTDZ REPORTED A WIND GUST OF 52 KNOTS.
&&
SEFCOVICLocal storm report, May 4, 8:02 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
802 PM EDT FRI MAY 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND GST 3 ESE TOLEDO 41.65N 83.53W
05/04/2018 E60.00 MPH LUCAS OH PUBLIC
DIME SIZE HAIL REPORTED AS WELL
0130 PM TSTM WND DMG PERRYSBURG 41.55N 83.62W
05/04/2018 WOOD OH TRAINED SPOTTER
LIVE HEALTHY PEAR TREE DOWN ON WILLOW LANE AND PEA SIZE
HAIL OBSERVED.
0140 PM TSTM WND DMG WHITEHOUSE 41.52N 83.80W
05/04/2018 LUCAS OH TRAINED SPOTTER
SEMI-TRUCK BLEW OVER ON ROUTE 24, MILE MARKER 61.
0142 PM TSTM WND GST 3 SSE ROSSFORD 41.56N 83.53W
05/04/2018 M60.00 MPH WOOD OH ASOS
KTDZ REPORTED A WIND GUST OF 52 KNOTS.
0145 PM NON-TSTM WND DMG 1 W OAK HARBOR 41.51N 83.17W
05/04/2018 OTTAWA OH TRAINED SPOTTER
35-FT PINE TREE SNAPPED AT BASE.
0155 PM TSTM WND DMG 4 W OAK HARBOR 41.52N 83.22W
05/04/2018 OTTAWA OH AMATEUR RADIO
A TWO FOOT BY 25 FOOT LARGE LIMB DOWN OFF OF A DEAD TREE.
0210 PM NON-TSTM WND DMG LORAIN 41.44N 82.18W
05/04/2018 LORAIN OH PUBLIC
SOCIAL MEDIA REPORT WITH A PICUTRE OF A TREE DOWN DUE TO
STRONG WINDS IN LORAIN OHIO.
0242 PM TSTM WND GST MANSFIELD 40.76N 82.53W
05/04/2018 M58.00 MPH RICHLAND OH ASOS
KMFD REPORTS 50 KT WIND GUST WITH THUNDERSTORMS IN THE
AREA.
0303 PM TSTM WND DMG 2 E MANSFIELD 40.76N 82.49W
05/04/2018 RICHLAND OH LAW ENFORCEMENT
TREE BLOCKING ROAD ON ROUTE 430
0310 PM TSTM WND DMG 2 WSW WOOSTER 40.81N 81.97W
05/04/2018 WAYNE OH LAW ENFORCEMENT
TREE DOWN
0314 PM TSTM WND DMG 4 NE WALDO 40.50N 83.03W
05/04/2018 MARION OH TRAINED SPOTTER
12-16 DIAMETER TREE DOWN, LARGE TREE LIMBS DOWN. MEASURED
52 MPH WINDS.
0320 PM TSTM WND DMG BRIMFIELD 41.09N 81.35W
05/04/2018 PORTAGE OH BROADCAST MEDIA
A LARGE BRANCH FROM A LIVE TREE WAS SNAPPED. PICTURE
RELAYED VIA WKYC ON SOCIAL MEDIA.
0320 PM TSTM WND DMG SMITHVILLE 40.86N 81.86W
05/04/2018 WAYNE OH TRAINED SPOTTER
ROOF OF SOFTBALL FIELD DUGOUT BLOWN OFF.
0320 PM TSTM WND GST WILLOUGHBY 41.65N 81.41W
05/04/2018 M63.00 MPH LAKE OH ASOS
0324 PM TSTM WND DMG 4 E CARDINGTON 40.50N 82.82W
05/04/2018 MORROW OH TRAINED SPOTTER
LARGE TREE DOWN.
0325 PM TSTM WND DMG 3 W DALTON 40.79N 81.76W
05/04/2018 WAYNE OH LAW ENFORCEMENT
TREE BRANCHES BROUGHT DOWN POWER LINES.
0327 PM TSTM WND DMG 3 SW RAVENNA 41.13N 81.28W
05/04/2018 PORTAGE OH LAW ENFORCEMENT
PORTAGE COUNTY SHERIFF REPORTED TREES DOWN IN RAVENNA
TOWNSHIP DUE TO THUNDERSTORM WINDS.
0337 PM TSTM WND DMG CRAIG BEACH 41.12N 80.98W
05/04/2018 MAHONING OH PUBLIC
SEVERAL TREES REPORTED DOWN IN THE CRAIG BEACH AREA
INCLUDING ONE ON INTERSTATE 76 WESTBOUND AT MILE MARKER
51.
0338 PM TSTM WND GST ASHTABULA 41.88N 80.80W
05/04/2018 M61.00 MPH ASHTABULA OH ASOS
0349 PM TSTM WND DMG 4 SE WARREN 41.20N 80.76W
05/04/2018 TRUMBULL OH LAW ENFORCEMENT
TRUMBULL COUNTY SHERIFF REPORTED TREES AND POWER LINES
DOWN IN HOWLAND TOWNSHIP.
0357 PM TSTM WND DMG 2 E GIRARD 41.15N 80.66W
05/04/2018 TRUMBULL OH LAW ENFORCEMENT
TRUMBULL COUNTY SHERIFF REPORTED TREES DOWN IN LIBERTY
TOWNSHIP.
0401 PM TSTM WND DMG HUBBARD 41.16N 80.57W
05/04/2018 TRUMBULL OH LAW ENFORCEMENT
TRUMBULL COUNTY SHERIFF REPORTED A POWER POLE SHEARED
DOWN ON OAK KNOLL DRIVE IN HUBBARD.
0405 PM TSTM WND DMG AUSTINTOWN 41.09N 80.74W
05/04/2018 MAHONING OH TRAINED SPOTTER
TREES DOWN IN THE AUSTINTOWN AREA INCLUDING A LARGE
BRADFORD PEAR ON CIDER MILL.
&&
SEFCOVICNearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.